Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 4, 2005, 6:01 PM CDT for Cumberland County, Monroe County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 4, 2005, 6:47 PM CDT
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:23 PM CDT | TSTM WND DMG | 4 E Peytonsburg, KY | ESTIMATED WIND GUST OF AT LEAST 60 MPH AT DALE HOLLOW LAKE STATE PARK. NUMEROUS TREES DOWN. MANY TENTS AT CAMPGROUND BLOWN OVER. CAMPGROUND WAS EVACUATED ABOUT 5 TO 10 MINUTES BEFORE THE STORM ARRIVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 042301
SVRLMK
KYC057-171-042345-
/O.NEW.KLMK.SV.W.0129.050704T2301Z-050704T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM CDT MON JUL 4 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY
EASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 645 PM CDT
* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF BURKESVILLE...OR ABOUT 52 MILES EAST OF BOWLING
GREEN...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BURKESVILLE BY 620 PM
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3677 8565 3693 8544 3692 8528 3685 8526
3683 8523 3673 8526 3663 8530 3663 8544
3662 8549 3662 8561
$$
CS2 follow-up statements
000
WWUS53 KLMK 042319
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT MON JUL 4 2005
KYC057-171-042345-
/O.CON.KLMK.SV.W.0129.000000T0000Z-050704T2345Z/
CUMBERLAND KY-MONROE KY-
618 PM CDT MON JUL 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
EASTERN MONROE AND CUMBERLAND COUNTIES...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEYTONSBURG...OR ABOUT 53 MILES SOUTHWEST OF SOMERSET...MOVING
NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BURKESVILLE BY AROUND 625 PM CDT
PEOPLE ON OR NEAR DALE HOLLOW LAKE ARE IN THE PATH OF THESE STORMS.
IF ON OR NEAR AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3677 8565 3693 8544 3692 8528 3685 8526
3683 8523 3673 8526 3663 8530 3663 8544
3662 8549 3662 8561
$$
CS000
WWUS53 KLMK 042347
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT MON JUL 4 2005
KYC057-171-042356-
/O.EXP.KLMK.SV.W.0129.000000T0000Z-050704T2345Z/
CUMBERLAND KY-MONROE KY-
646 PM CDT MON JUL 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE AND CUMBERLAND
COUNTIES EXPIRED AT 645 PM CDT...
STRONG STORMS WILL REMAIN OVER EASTERN PORTIONS OF CUMBERLAND COUNTY
THROUGH ROUGHLY 7 OR 715 PM CDT. LIGHTNING...HEAVY RAINS...AND GUSTY
WINDS ARE POSSIBLE IN THIS AREA.
LAT...LON 3677 8565 3693 8544 3692 8528 3685 8526
3683 8523 3673 8526 3663 8530 3663 8544
3662 8549 3662 8561
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:00 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 4, 2:00 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON JUL 4 2005 .SHORT TERM (TONIGHT AND TUESDAY)... LATEST MODEL DATA SHOWS A DECENT SHORTWAVE MOVING ACROSS THE UPPER OHIO VALLEY REGION LATER TONIGHT AN EVEN STRONG SYSTEM LAGGING BEHIND THE FIRST SYSTEM AND FURTHER TO THE NORTH TOO. ASSOCIATED WITH THESE IMPULSES IS A COLD FRONT THAT WILL DROP SOUTHEAST INTO KY ON TUESDAY. LATEST SAT AND RADAR DATA SHOW SHOWERS AND TSTMS ALREADY DEVELOPING ALONG AND AHEAD OF THIS FRONT AND THIS ACTIVITY SHOULD SPREAD ACROSS MOST OF FA LATER TONIGHT ALTHOUGH WEAKENING IN INTENSITY DURING THE LATE NIGHT HOURS. ONGOING SCATTERED TSTMS ACROSS SRN AND ERN PORTION OF FA...OF A DIURNAL MODE AND THIS ACTIVITY SHOULD DIMINISH AND END DURING THE EARLY NIGHT HOURS. WILL GO WITH 50 TO 70 PERCENT POPS ACROSS NWRN TWO THIRDS OF FA ESPCY AFT MIDNIGHT...AND 30 TO 40 PERCENT POPS TO THE SOUTHEAST. ON TUESDAY THE FRONT WILL PRESS ON TO THE SOUTHEAST WITH THE MAIN FCST PROBLEM BEING JUST HOW FAR SOUTH DOES IF GET BEFORE STALLING OUT. WILL GO WITH 40 TO 50 PECENT POPS ON TUE. -AB .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... FRONT DROPPING SOUTHEAST ACROSS FA DURING THE DAY TUESDAY WILL BE SOUTHEAST OF FA BY EVENING. MAIN FORECAST PROBLEM IN THE EARLY PART OF THE LONG TERM IS LINGERING SHOWERS INTO TUESDAY EVENING AND ANY REDEVELOPMENT DURING THE DAY WEDNESDAY AND THURSDAY. NAM SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE SHORT TERM AND WILL USE NAM TIMING TO END SHOWERS TUESDAY EVENING THEN BLEND INTO ECMWF BY THURSDAY. SHOWERS AND THUNDERSTORMS FROM TUESDAY AFTERNOON WILL BE DIMINISHING AS FRONT MOVES TO THE SOUTHEAST. FRONT WILL HAVE MOVED INTO SOUTHEAST KENTUCKY BY EARLY TUESDAY EVENING AND THUNDERSTORMS WILL DECREASE RAPIDLY ACROSS THE NORTHWEST HALF OF FA. WILL KEEP SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE SOUTH AND SOUTHEAST THROUGH THE EVENING HOURS. BOTH NAM AND GFS TAKE FRONT TO THE SOUTH ON WEDNESDAY WITH ONLY ECMWF SHOWING SIGNIFICANT MOISTURE. WILL KEEP SHOWERS OUT FOR WEDNESDAY AND THURSDAY WITH DRIER AIR OVERSPREADING THE LOWER OHIO VALLEY AS HIGH PRESSURE BUILDS SLOWLY TO THE SOUTHEAST. TEMPERATURES WILL BE IN THE MID AND UPPER 80S BOTH WEDNESDAY AND THURSDAY. FOR FRIDAY THROUGH MONDAY...FAVOR THE 00Z ECMWF AND 00Z ENSEMBLE MEAN. 06Z GFS DEEPENS THE TROUGH OVER THE GREAT LAKES AND NORTHEAST FASTER AND IS FARTHER SOUTH THAN THEN 04/00Z ECMWF AND THE 00Z ENSEMBLE MEAN. BOTH MODELS ARE SLOWER TO DEEPEN THE TROUGH OVER THE NORTHEAST AND THE ECMWF IS FASTER TO MOVE THE TROUGH OUT. THE DGEX ALSO KEEPS THE TROUGH SOMEWHAT WEAKER. THUS HAVE REJECTED THE 06Z GFS. WITH ALL MODELS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY AND SHOULD KEEP FRIDAY THROUGH MONDAY DRY. THE ONLY PROBLEM WILL BE THE TROPICAL DEPRESSION WITH LATEST HURRICANE CENTRAL FORECAST TAKING IT INTO THE GULF COAST STATES THURSDAY NIGHT-FRIDAY THEN CURVING TO THE EAST EARLY SATURDAY. ATTM WILL BRING SOME INCREASE IN CLOUDS NORTH INTO MAINLY THE SOUTHERN HALF OF FA BUT KEEP PRECIPITATION SOUTH OF THE AREA. IF TROPICAL SYSTEM TAKES A MORE NORTHERLY TRACK THEN MAY HAVE TO CONSIDER PRECIPITATION OVER THE WEEKEND. -MBS && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Jul 4, 12:00 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1 PM EDT MON JUL 4 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1 PM EDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON WITH A BETTER CHANCE FOR THUNDERSTORMS TONIGHT. THE ACTIVITY OVERNIGHT WILL BE TRIGGERED BY A COLD FRONT DROPPING SOUTHWARD INTO THE LOWER OHIO VALLEY. A FEW OF THESE STORMS TONIGHT MAY BECOME SEVERE ACROSS SOUTHERN INDIANA WHERE THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE WEATHER. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY HOWEVER SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT FOR SOUTHERN INDIANA. AB
In the hours before
Local storm report, Jul 4, 4:02 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN GRADYVILLE 37.08N 85.42W
07/04/2005 2.00 INCH ADAIR KY TRAINED SPOTTER
2.00 INCHES OF RAIN IN ONE HOUR. WIND GUSTS TO 40 MPH.
&&
SZAPPANOSLocal storm report, Jul 4, 4:33 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT MON JUL 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 4 NW COLUMBIA 37.14N 85.36W
07/04/2005 ADAIR KY LAW ENFORCEMENT
TREE DOWN.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:27 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 34 min |
| Jul 4, 3:33 PM CDT | Severe Thunderstorm Warning | LMK | Barren | 42 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 33 min |
| Jul 4, 6:28 PM CDT | Severe Thunderstorm Warning | LMK | Clinton | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.